MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number C24103E
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An unspecified tubing concern was reported.The as-received set sample was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.None of these were observed it was identified during inspection that there was a bulge along the silicone segment.Further handling of the observed bulge area noted it felt softer/weaker as compared to the rest of the silicone segment.No other issues were observed with the set sample.Since the observation of the bulge in the silicone segment has already been observed in a high number of previously investigated complaints, functional testing was not conducted for this failure.Previous investigation have found that a bulge can occur when an iv push medication or flush is executed below the pump without first clamping the tubing above the injection port.This action was found to result in excessive pressure within the silicone segment thus causing the silicone segment to bulge.The root cause for the source of the excessive pressure is unknown.
 
Event or Problem Description
It was reported that there was an unspecified tubing concern.It was not known if the event occurred during infusion or priming of the iv set.The customer provided a photo of the iv tubing.Although requested, there is no further patient or event information available.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9480918
Report Number9616066-2019-03673
Device Sequence Number17176120
Product Code FPA
UDI-Device Identifier07613203021371
UDI-Public7613203021371
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24103E
Device Catalogue NumberC24103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1